Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Does calcium channel blockers cause hypocalcemia or hyperglycemia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Does calcium channel blockers cause hypocalcemia or hypercalcemia? How about thiazide diuretics
Posted Mon, 7 May 2012 in Hypertension and Heart Disease
Answered by Dr. Mitaly 19 minutes later

Thanks for posting your query

Calcium channel blockers dilate the arteries and are used for treating high blood pressure,abnormal heart rhythm,angina etc.

The most common sideeffects of its use are nausea,headache,rashes,constipation,edema,dizziness,tachydaria and fatigue.

Some rare side effects are liver dysfunction and gum overgrowth but electrolyte imbalance including hypo or hypercalcemia has not been reported.

Thiazide diuretics increase the passage of urine so more water is secreted from the kidneys.They can cause low levels of sodium,potassium and magnesium and high levels of calcium which can present as confusion,weakness,dizziness,muscle cramps etc.

Some other effects are low blood sugar levels,increase in the uric acid so patient is prone to gout.

Hope this answers your query.I will be available for follow up if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor